Alert archive / New Mexico / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this blizzard warning at Dec 28, 2025, 11:16 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Dec 28, 2025, 11:00 PM MST. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2025, 11:16 AM MST (18:16 UTC)
- In effect from
- Dec 28, 2025, 11:00 PM MST
- Expired
- Dec 29, 2025, 10:52 PM MST
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 8:45 AM MST | SNOW 2 | 3 N Lakewood, NM | A trained storm spotter reported that a friend posted a video of heavy snow falling between Carlsbad and Artesia (in Lakewood). |
| Dec 29, 10:13 AM MST | SNOW 1 | 4 S Artesia, NM | Report of 1 inch of accumulation 4 miles south of Artesia. |
| Dec 29, 12:43 PM MST | SNOW 3 | Queen, NM | Public comment on trained storm spotters Facebook page reported 3 inches of snow on the ground in Queen in Queen in the Guadalupe Mountains. |
| Dec 29, 2:52 PM MST | SNOW 3 | 4 W Whites City, NM | Corrects previous snow report from 4 W Whites City. Trained spotter shared a public report of 3 inches of snowfall from the roof of Carlsbad Caverns National Park Visitor Center. |
| Dec 29, 4:14 PM MST | SNOW 9.8 | 2 Wnw Carlsbad, NM | 9.8 inches of snow was reported on the northwest side of Carlsbad after falling most of the day. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS44 KMAF 281816 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 1116 AM MST Sun Dec 28 2025 NMZ027-TXZ270-271-290415- /O.UPG.KMAF.WS.A.0001.251229T0600Z-251230T1800Z/ /O.NEW.KMAF.BZ.W.0001.251229T0600Z-251230T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1116 AM MST Sun Dec 28 2025 /1216 PM CST Sun Dec 28 2025/ ...BLIZZARD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ MONDAY... * WHAT...Blizzard conditions expected. Total snow accumulations between 4 and 6 inches. Winds gusting as high as 50 mph. Visibilities less than 1/4 mile will make travel through Guadalupe Pass dangerous. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 PM MST /midnight CST/ Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Some roads could become slick, especially secondary roads and on overpasses. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ NMZ028-290415- /O.NEW.KMAF.WS.W.0002.251229T0600Z-251230T0600Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 1116 AM MST Sun Dec 28 2025 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations between 3 and 5 inches west of the Pecos River. Total snow accumulations between 1 and 3 inches along and east of the Pecos River. * WHERE...Eddy County Plains. * WHEN...From 11 PM this evening to 11 PM MST Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Some roads could become slick, especially secondary roads and on overpasses. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. dial 511 or visit nmroads.com for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ NMZ029-033-034-TXZ045-050-059-060-272>274-290415- /O.NEW.KMAF.WW.Y.0003.251229T0600Z-251230T0600Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving- Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains- Including the cities of Van Horn, Tatum, Kermit, Eunice, Seminole, Andrews, Pecos, Mentone, Hobbs, Lovington, and Jal 1116 AM MST Sun Dec 28 2025 /1216 PM CST Sun Dec 28 2025/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ MONDAY... * WHAT...Light to occasionally moderate snow expected. Total snow accumulations up to two inches. Winds gusting as high as 40 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 PM MST /midnight CST/ Monday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. && $$ Hennig
3 follow-up statements
095 WWUS44 KMAF 290959 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 259 AM MST Mon Dec 29 2025 NMZ027-TXZ270-271-292200- /O.CON.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 259 AM MST Mon Dec 29 2025 /359 AM CST Mon Dec 29 2025/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 6 inches. Winds gusting as high as 50 mph. Visibility less than 1/4 mile will make travel through Guadalupe Pass dangerous. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Some roads could become slick, especially secondary roads and on overpasses. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ NMZ028-292200- /O.CON.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/ Eddy County Plains- Including the cities of Carlsbad Caverns NP, Carlsbad, and Artesia 259 AM MST Mon Dec 29 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations up to 3 to 5 inches. * WHERE...Eddy County Plains. * WHEN...Until 11 PM MST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Some roads could become slick, especially secondary roads and on overpasses. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. dial 511 or visit nmroads.com for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ NMZ029-033-034-TXZ045-050-059-060-272>274-292200- /O.CON.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving- Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains- Including the cities of Hobbs, Seminole, Mentone, Jal, Eunice, Van Horn, Andrews, Lovington, Pecos, Kermit, and Tatum 259 AM MST Mon Dec 29 2025 /359 AM CST Mon Dec 29 2025/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...Light to occasionally moderate snow expected. Total snow accumulations 1 to 3 inches. * WHERE...Portions of southeast New Mexico and west Texas. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. && $$ Lindsey
591 WWUS44 KMAF 291542 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 842 AM MST Mon Dec 29 2025 NMZ027-TXZ270-271-292345- /O.CON.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 842 AM MST Mon Dec 29 2025 /942 AM CST Mon Dec 29 2025/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...Blizzard conditions expected. Total snow accumulations between 3 and 6 inches. Winds gusting as high as 50 mph. Visibility less than 1/4 mile will make travel through Guadalupe Pass dangerous. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Some roads could become slick, especially secondary roads and on overpasses. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ NMZ028-292345- /O.CON.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad Caverns NP, and Carlsbad 842 AM MST Mon Dec 29 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations up to 3 to 5 inches. * WHERE...Eddy County Plains. * WHEN...Until 11 PM MST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. dial 511 or visit nmroads.com for current road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ TXZ051-052-061>063-292345- /O.EXA.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/ Martin-Howard-Ector-Midland-Glasscock- Including the cities of Garden City, Big Spring, Stanton, Midland, and Odessa 942 AM CST Mon Dec 29 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Wet snow. Additional snow and sleet accumulations up to one inch. * WHERE...Ector, Glasscock, Howard, Martin, and Midland Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. dial 800-452-9292 or visit drivetexas.org for current road conditions. && $$ NMZ029-033-034-TXZ045-050-059-060-272>274-292345- /O.CON.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Loving- Winkler-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains- Including the cities of Eunice, Pecos, Mentone, Van Horn, Jal, Andrews, Lovington, Kermit, Tatum, Seminole, and Hobbs 842 AM MST Mon Dec 29 2025 /942 AM CST Mon Dec 29 2025/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...Light to occasionally moderate snow expected. Total snow accumulations 1 to 3 inches. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In New Mexico, dial 511 or visit nmroads.com for current road conditions. In Texas, dial 800-452-9292 or visit drivetexas.org for current road conditions. && $$ 93
911 WWUS44 KMAF 300552 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 1052 PM MST Mon Dec 29 2025 NMZ027-TXZ270-271-300700- /O.CAN.KMAF.BZ.W.0001.000000T0000Z-251230T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1052 PM MST Mon Dec 29 2025 /1152 PM CST Mon Dec 29 2025/ ...BLIZZARD WARNING IS CANCELLED... Snow has come to an end and winds have trended much lighter over the Guadalupe Mountains. The Blizzard Warning has been cancelled. Motorists should still exercise caution if traveling through areas where heavy snow fell earlier today. $$ NMZ028-300700- /O.CAN.KMAF.WS.W.0002.000000T0000Z-251230T0600Z/ Eddy County Plains- Including the cities of Carlsbad Caverns NP, Artesia, and Carlsbad 1052 PM MST Mon Dec 29 2025 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has come to and over Eddy County New Mexico. The Winter Storm Warning has been cancelled. Motorists should still exercise caution if traveling through areas where heavy snow fell earlier today. $$ NMZ029-033-034-TXZ045-050>052-059>063-272>274-300700- /O.EXP.KMAF.WW.Y.0003.000000T0000Z-251230T0600Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Andrews-Martin- Howard-Loving-Winkler-Ector-Midland-Glasscock-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains- Including the cities of Stanton, Hobbs, Andrews, Seminole, Tatum, Odessa, Big Spring, Mentone, Jal, Lovington, Midland, Van Horn, Pecos, Eunice, Garden City, and Kermit 1052 PM MST Mon Dec 29 2025 /1152 PM CST Mon Dec 29 2025/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST /MIDNIGHT CST/ THIS EVENING... Areas of light snow are ending over the advisory area. The Winter Weather Advisory will expire at 11 PM MST /Midnight CST/. $$ Lindsey
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this blizzard warning went out at Dec 28, 4:48 AM MST, 6 hours 28 minutes earlier. Its key messages:
- Updated at 548 AM CST Sun Dec 28 2025
- A strong cold front brings much colder temperatures tonight through Monday night. Windy conditions can also be expected late this afternoon through tonight behind the front.
- There is a moderate to high chance (30-70 percent) of a wintry mix of precipitation transitioning to snow over much of southeast New Mexico and portions of west Texas late tonight into Monday night.
- Strong northeasterly winds could bring reduced visibility and white out conditions to the Guadalupe Mountains late tonight into Monday morning. Snowfall accumulations of 4 to 6 inches are possible with this event in the Guadalupe Mountains. There is also potential for accumulating snowfall of less than 4 inches over portions of the southeast New Mexico Plains, Van Horn/I-10 corridor, Upper Trans Pecos, and western Permian Basin.
Area forecast discussion, Dec 28, 4:48 AM MST, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 AM CST Sun Dec 28 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 548 AM CST Sun Dec 28 2025
- A strong cold front brings much colder temperatures tonight
through Monday night. Windy conditions can also be expected late
this afternoon through tonight behind the front.
- There is a moderate to high chance (30-70 percent) of a wintry
mix of precipitation transitioning to snow over much of
southeast New Mexico and portions of west Texas late tonight
into Monday night.
- Strong northeasterly winds could bring reduced visibility and
white out conditions to the Guadalupe Mountains late tonight
into Monday morning. Snowfall accumulations of 4 to 6 inches are
possible with this event in the Guadalupe Mountains. There is
also potential for accumulating snowfall of less than 4 inches
over portions of the southeast New Mexico Plains, Van Horn/I-10
corridor, Upper Trans Pecos, and western Permian Basin.
&&
.SHORT TERM...
(Today through Monday night)
Issued at 346 AM CST Sun Dec 28 2025
A surface low is located over central Kansas this morning while an
attendant weak Pacific front is moving through much of west Texas
early this morning. An upper-level low deepening over northern
Montana this morning will dive southeastward across the northern
Plains today and will send a strong cold front southward into the
Texas panhandle later this morning before this feature sweeps
through our forecast area late this afternoon through tonight.
Winds will turn northwesterly ahead of this approaching cold
front this morning before becoming more northerly to northeasterly
this afternoon with associated wind speeds briefly picking up to
20-30 mph and perhaps briefly as high as 35 mph with a few gusts
over 40 mph following frontal passage this afternoon into tonight.
Wind speeds currently appear to stay just short of our local Wind
Advisory criteria issuance, but this front will still bring windy
conditions through the evening hours and even into the overnight
hours over our mountain and higher terrain areas. Highs today will
be cooler, but still quite a bit above normal with readings
reaching into the mid 60s to mid 70s over much of the area, except
for warmer readings in the upper 70s to mid 80s along the Lower
Trans Pecos/southern Big Bend/Rio Grande.
Temperatures will turn much colder tonight into Monday in the wake
of the cold front. Lows tonight will drop back to what is normal
for this time of year with readings in the upper 20s to mid 30s
over much of the area, except 40s along our far southern zones.
Attention then becomes focused on our anticipated winter weather
event as moisture and lift become focused in a rather narrow zone
across southern/southeastern New Mexico and portions of west
Texas within W-SW aloft ahead of an upper-level low over southern
California. Precipitation chances increase later this evening into
the overnight hours as moistening gradually occurs in the mid to
lower levels of the atmosphere across the southeast New Mexico
Plains, Guadalupe/Delaware Mountains, and portions of the Upper
Trans Pecos and western Permian Basin. A brief wintry mix of light
rain, sleet, and snow will be initially possible before
precipitation that develops transitions to mainly snow over these
locations overnight into Monday morning within the colder airmass.
Upslope flow will enhance snowfall potential over the Guadalupe
Mountains late tonight into the day Monday, where heavier snowfall
amounts up to 4-6 inches is still forecast with this event. Strong
northeasterly winds will also bring the potential for reduced
visibilities and blowing snow and associated white out conditions.
A Winter Storm Watch remains in effect for the Guadalupe Mountains,
which may be upgraded to a Warning later today. Snowfall amounts
trend downward further to the east in the lower elevations, but
there could still be snowfall accumulations of 1-3 inches over the
Eddy County Plains, though we may have to watch for localized
totals around 4 inches in the western portion of the Eddy County
NM zone. 1-2 inch snowfall totals look possible over parts of Lea
County NM and adjacent Culberson County TX with this event.
Winter Weather Advisories may become necessary over these
locations later today. Generally expect little to no accumulation
(perhaps a very light dusting) over the rest of the Upper Trans
Pecos and western Permian Basin. Snow chances should taper late
Monday night into early Tuesday morning as lift weakens.
Highs on Monday will be quite cold with the cloud cover and
precipitation chances. Highs will likely not get out of the 30s
over the southeast New Mexico Plains, western Permian Basin, and
Upper Trans Pecos region, and may stay below or struggle to reach
freezing in the mountain areas and locations where heavier
precipitation occurs. Highs will still be chilly but slightly
warmer in the 40s over our southern zones (and perhaps 50-55 along
the Rio Grande). Lows Monday night range in the mid 20s to near
freezing over much of the area, except mid to upper 30s along the
Rio Grande, southern Big Bend, and Lower Trans Pecos region.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 346 AM CST Sun Dec 28 2025
Tuesday, thicknesses begin increasing as return flow resumes, and a
slow-but-steady temperature recovery begins. The tricky part about
highs Tuesday will be the extent of snow cover, mainly Southeast New
Mexico and the adjacent parts/higher elevations of West Texas. Any
snow cover will play hob on highs.
New Year's Eve will bring in 2026 with overnight lows 2-3 F above
climatology, thanks to persistent cloud cover retarding radiational
cooling. Showers will taper off to the northeast.
New Year's Day, upper-level ridging begins building over the region,
signaling the onset of a dry spell. Thicknesses will continue
increasing, w/highs increasing each day through at least Friday,
when highs top out ~ 12-15 F above normal as leeside troughing on
the Front Range induces increased westerlies, providing a downslope
warming assist to the mix. A few hours of high winds are even
possible in the Guadalupes/Delawares. Saturday, westerlies continue
as the Front Range trough sinks southeast, but not quite as strong
as Friday. This will yield highs similar to Friday's, if not a skosh
cooler.
&&
.AVIATION...
(12Z TAFS)
Issued at 548 AM CST Sun Dec 28 2025
VFR conditions will remain prevalent through the forecast period
underneath increasing mid/high level cloud cover. Light
southwesterly winds early this morning will gradually turn
northwesterly and become gusty at times late this morning into
this afternoon. A strong cold front will surge through the
forecast area by early this evening. Winds will become
northeasterly and increase to 15 to 25 knots with a few higher
gusts up to 25-35 knots following the passage of the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 32 41 29 / 0 10 30 20
Carlsbad 69 32 36 27 / 0 40 70 50
Dryden 81 42 47 36 / 0 10 10 10
Fort Stockton 75 38 40 33 / 0 10 20 30
Guadalupe Pass 61 29 30 26 / 0 60 70 50
Hobbs 67 29 35 25 / 0 20 50 30
Marfa 69 27 40 23 / 0 20 10 20
Midland Intl Airport 72 34 38 30 / 0 20 40 20
Odessa 72 34 38 31 / 0 20 40 30
Wink 72 34 37 28 / 0 30 50 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Watch from late tonight through Tuesday morning for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Winter Storm Watch from this evening through Tuesday morning for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...21
LONG TERM....99
AVIATION...21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 11:16 AM MST | Winter Storm Warning | MAF | Eddy | 36 hr |
| Dec 28, 11:16 AM MST | Winter Weather Advisory | MAF | Lea | 36 hr |
| Dec 28, 4:34 PM MST | Dust Storm Advisory | MAF | Eddy, Lea | 86 min |
Nearby
Blizzard Warnings in New Mexico, 2025Blizzard Warnings in Texas, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.